Strong Wind, Door
- When
- September 23, 1:30 PM CST to 8:50 PM CST
- Where
- Door forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.838, -87.358 (the zone’s center; the record gives no point)
Intense low pressure departing Wisconsin as high pressure was building into the state resulted in strong and gusty winds in the counties bordering Lake Michigan. The strong winds downed tree limbs and caused widespread power outages in Door county and scattered power outages in Kewaunee county.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Intense low pressure departing Wisconsin as high pressure was building into the state resulted in strong and gusty winds in the counties bordering Lake Michigan. The strong winds downed tree limbs and caused widespread power outages in Door county and scattered power outages in Kewaunee county. Fallen electrical wires caused some fires in Door county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 23, 1:30 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT SUN SEP 23 2001
WL BE ISSUING A WIND ADVISORY FOR THE LAKESHORE FOR THE REST OF THE
AFTERNOON AND TONIGHT. GRADIENT STILL TIGHTENING...AND WITH COLDER AIR
MOVG OVER THE RELATIVELY WARM WATERS OF THE LAKE...STG DOWNWARD MOMENTUM
TRANSFER WL CONT. COULD SEE A FEW GUSTS TO 50 MPH ALONG THE LAKESHORE.
COORD WITH MKE.
.GRB...WIND ADVISORY THIS AFTERNOON AND TONIGHT
WIZ022-040-050-
SKOWRONSKI
WWW.CRH.NOAA.GOV/GRBWIZ005-010>013-018>022-030-031-035>040-045-048>050-231500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN SEP 23 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. A COLD FRONT MOVING OVER THE SOUTHEAST HALF OF WISCONSIN THIS MORNING...MAY GENERATE A THUNDERSTORM OR TWO OVER EAST CENTRAL WISCONSIN. HOWEVER SEVERE STORMS ARE NOT EXPECTED. AS THE FRONT CONTINUES TO MOVE SOUTHEAST...STRONG NORTH WINDS WILL USHER IN A VERY COOL AIR MASS TO THE REGION. SPOTTER ACTIVATION SHOULD NOT BE NECESSARY. THIS OUTLOOK MAY BE UPDATED AT NOON. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
2 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267542, 5267543.